Texas, 2011

Heavy Snow and Winter Weather in Texas, February 3 to 4, 2011

February 3 to 4, 2011 · NWS FWD · 18 events in 18 counties and zones

The second winter storm of the week brought heavy snow to most of the eastern and northeastern counties of north Texas. However, much of the area received at least some snow.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
13
Property damage
$402,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The second winter storm of the week brought heavy snow to most of the eastern and northeastern counties of north Texas. However, much of the area received at least some snow. The heaviest snowfall totals were measured in the far northeastern counties where 6-9 of snow was reported. North Texas was still crippled from the prolonged cold spell that had arrived earlier in the week, and therefore the impacts from this snow event were minimal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 3, 8:54 PM CST, 36 minutes earlier.

Area forecast discussion, Feb 3, 8:54 PM CST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CST THU FEB 3 2011

.UPDATE...
RADAR SHOWS RAPID DEVELOPMENT OF RETURNS ACROSS THE AREA
SOUTHWEST OF A COMANCHE TO CENTERVILLE LINE. THE 00Z NAM AS WELL
AS THE 18Z GFS AND 12Z ECWMF SHOW VERY STRONG LIFT ACROSS THE
REGION AHEAD OF THE UPPER LEVEL SYSTEM CURRENTLY LOCATED WEST OF
THE BIG BEND. INFRARED SATELLITE IMAGERY SHOWS COOLING CLOUD TOPS
ACROSS THE ARA BETWEEN SNYDER AND KILLEEN. HAVE EXPANDED THE
WINTER WEATHER ADVISORY TO INCLUDE THE AREA ALONG AND SOUTHEAST
OF A GOLDTHWAITE...TO DECATUR TO GAINESVILLE LINE. LOOKING
FURTHER AT THE NAM...WE MAY EXTEND THE ADVISORY FARTHER WEST TO
INCLUDE THE REST OF NORTH TEXAS IN THE NEXT HOUR.

58

&&

.AVIATION...
/00Z TAFS/

CONCERNS...SNOW WITH MVFR CIGS.

UPPER LOW NOW APPROACHING THE TRANS-PECOS WILL TRACK TOWARD NORTH
TEXAS OVERNIGHT. IN ADVANCE OF THE SYSTEM...MID-LEVEL LIFT WILL
INCREASE THIS EVENING...MAINLY SOUTH OF I-20. DEPTH OF UPGLIDE
WILL INCREASE...EVENTUALLY LOWERING CIGS TO MVFR...AS LIGHT SNOW
IS FINALLY ABLE TO PENETRATE THE SURFACE LAYER. WACO IS CURRENTLY
WITHIN PROGGED SWATH OF 2- TO 3-INCH SNOWFALL. METRO TAF SITES ARE
EXPECTED TO BE WITHIN THE NORTHWESTERN FRINGE OF THE SNOWFALL...ON
ORDER OF 1-INCH ACCUMULATION. BUT WITH HEAVIER TOTALS JUST TO THE
SOUTHEAST...AND 18Z NAM PROGGING SOME MORE SIGNIFICANT LIFT
FURTHER NORTH...THERE WILL BE THE POTENTIAL FOR HIGHER AMOUNTS IN
THE METROPLEX. THE WINDOW FOR SNOWFALL AT TAF SITES REMAINS 2-3 AM
CST THROUGH LATE MORNING. THEREAFTER...CIGS WILL IMPROVE
SOMEWHAT...EVENTUALLY CLEARING NEAR NIGHTFALL FRIDAY EVENING...AT
WHICH POINTS SOUTHERLY SFC FLOW WILL RETURN.

25

&&

.PREV DISCUSSION... /ISSUED 337 PM CST THU FEB 3 2011/
WINTER CONTINUES IN FULL FORCE ACROSS NORTH TEXAS WITH
TEMPERATURES REMAINING IN THE TEENS AND 20S ACROSS THE REGION
TODAY AND ANOTHER CHANCE FOR SNOW LATER TONIGHT. WATER VAPOR
IMAGERY SHOWS A STRONG UPPER LOW NOW LOCATED OVER NORTH CENTRAL
MEXICO WHICH HAS BEGUN TO EJECT EASTWARD OVER THE LAST COUPLE OF
HOURS. THIS SYSTEM IS EXPECTED TO QUICKLY MOVE ACROSS TEXAS
OVERNIGHT AND THEN BECOME PROGRESSIVELY SHEARED AS IT GETS
ABSORBED INTO A LARGER MEAN TROF OVER THE EASTERN US BY SATURDAY.

THE UPPER LOW CURRENTLY HAS A POSITIVE TILT WITH ABUNDANT HIGH
LEVEL PACIFIC MOISTURE STREAMING NORTHEAST OVER THE WESTERN GULF
AHEAD OF IT. THIS ORIENTATION IS USUALLY UNFAVORABLE FOR GETTING
SUFFICIENT MOISTURE INTO NORTH TEXAS...HOWEVER A POTENT VORT MAX
IS NOTED ON WATER VAPOR WHICH THE MODELS SEEM TO HAVE A GOOD
HANDLE ON. THIS VORT MAX WILL SWING THROUGH THE BASE OF THE TROF
LATER THIS EVENING ORIENTING THE OVERALL FEATURE IN A MORE NEUTRAL
POSITION. THIS WILL ALLOW FOR BETTER UPWARD FORCING AND MOISTURE TO
SPREAD FARTHER NORTH ACROSS THE REGION THROUGH THE OVERNIGHT
HOURS. A 15Z SOUNDING FROM COLLEGE STATION SHOWED A SATURATED
LAYER BETWEEN 800-700MB WITH A DRY LAYER ABOVE THAT TO NEAR 500MB.
THE DRY LAYER FALLS WITHIN THE SNOW GROWTH ZONE SO WE WILL NEED
SOME MOISTENING FOR SNOW PRODUCTION. ALL OF THE GUIDANCE INDICATES
THAT THIS WILL HAPPEN LATE THIS EVENING WITH PRECIPITATION
BEGINNING SHORTLY THEREAFTER. A NEAR SURFACE LAYER ALSO REMAINS
DRY SO INITIAL PRECIPITATION WILL LIKELY EVAPORATE UNTIL
SATURATION OCCURS. THERMAL PROFILES ACROSS ALL OF NORTH TEXAS ARE
FORECAST TO REMAIN BELOW FREEZING SO SNOW IS THE PREDOMINANT
PRECIP TYPE FOR THIS EVENT.

CONCERNING ACCUMULATIONS AND ADVISORIES...AS OF NOW IT APPEARS
THAT THE BEST FORCING AND MOISTURE WILL REMAIN SOUTHEAST OF THE
METROPLEX SO WILL HAVE THE HIGHEST AMOUNTS THERE. SNOW RATIOS ARE
EXPECTED TO BE HIGHER THAN USUAL FOR NORTH TEXAS...SO SMALL
AMOUNTS OF LIQUID QPF WILL LIKELY PRODUCE HIGHER SNOWFALL AMOUNTS
GIVEN THE FLUFFY POWDERY TYPE OF SNOW EXPECTED. WE HAVE GONE
CLOSER TO A 15 TO 1 RATIO RESULTING IN AREAS OF 2 TO 3 INCHES OF SNOW
ACROSS MUCH OF THE SOUTHEAST COUNTIES AND CLOSER TO 1 TO 2 INCHES
IN THE METROPLEX. THIS IS SUPPORTED BY SEVERAL OF THE SREF AND WRF
ENSEMBLE MEMBERS WHICH CLUSTER BETWEEN 2-3 INCHES. THESE AMOUNTS ARE
BELOW WARNING CRITERIA SO WILL KEEP THE WINTER WEATHER ADVISORY
GOING AND EXPAND IT NORTH A ROW OF COUNTIES. WHILE THERE COULD BE
1 TO 2 INCHES IN PORTIONS OF THE METROPLEX...WILL FORGO ISSUING AN
ADVISORY NOW GIVEN THE LOWER POPS IN THOSE AREAS. THIS SNOW MAY
ACTUALLY PROVIDE SOME TRACTION IN AREAS WHERE ICE REMAINS ON THE
ROAD.

ONE CONCERN REGARDING NEWEST MODEL DATA ARRIVING...LATEST RUN OF
THE NAM AND SOME SREF ENSEMBLE MEMBERS ARE NOW DEVELOPING AN AREA
OF LIFT CLOSE TO A DEFORMATION ZONE WHICH SETS UP JUST NORTHWEST OF
THE TRACK OF THE UPPER LOW...FARTHER NORTH AND WEST THAN
EXPECTED. AS A RESULT...THESE SOLUTIONS NOW INDICATE POTENTIAL FOR
SNOW OVER A LARGER AREA THAN CURRENTLY FORECAST. THIS WILL HAVE TO
BE MONITORED THROUGH THE EVENING FOR POSSIBLE EXPANSION OF
ADVISORIES AND SNOWFALL AMOUNTS.

BEYOND TONIGHT...THE SYSTEM QUICKLY DEPARTS THE AREA HOWEVER THE
SUBFREEZING TEMPS WILL LINGER THROUGH THE DAY FRIDAY AS MOST OF
NORTH TEXAS WILL REMAIN IN THE UPPER 20S. IT APPEARS THAT WE WILL
FINALLY RISE ABOVE FREEZING DURING THE DAY SATURDAY AS WESTERLY
FLOW FROM THE SURFACE THROUGH THE LOW LEVELS PREVAILS. THIS WILL
BE SHORT LIVED THOUGH AS A COUPLE OF STRONG FRONTS ARE EXPECTED
NEXT WEEK. THE FIRST WEAKER FRONT SHOULD ARRIVE ON SUNDAY WITH A
REINFORCING SHOT OF COLDER AIR ON MONDAY. PRECIP CHANCES DONT LOOK
IMPRESSIVE BUT HAVE RETAINED 20 POPS FOR SOME LIGHT SNOW ALONG THE
RED RIVER ON SUNDAY NIGHT. A MUCH STRONGER SYSTEM MOVES IN ON
WEDNESDAY WITH ANOTHER SHOT OF VERY COLD AIR. THERE IS
CONSIDERABLE QPF WITHIN THE GUIDANCE AND SURPRISINGLY GOOD
AGREEMENT BETWEEN THE GFS AND ECMWF FROM RUN TO RUN. AS OF THE
LATEST RUN...THE GUIDANCE HAS WARMED THIS SYSTEM CONSIDERABLY.
SINCE THIS IS STILL 7 DAYS OUT...WILL HAVE 30 POPS IN AND MENTION
RAIN/SNOW. PRECIP TYPE AND AMOUNTS WILL BE FINE TUNED OVER THE
NEXT SEVERAL DAYS.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  17  27  20  42  28 /  40  40   5   5   5
WACO, TX              17  31  21  50  27 /  60  30   5   5   5
PARIS, TX             18  27  18  45  28 /  40  50   5   5   5
DENTON, TX            13  27  18  41  26 /  30  30   5   5   5
MCKINNEY, TX          15  26  17  42  27 /  40  50   5   5   5
DALLAS, TX            18  27  20  42  29 /  40  40   5   5   5
TERRELL, TX           19  28  18  46  28 /  50  50   5   5   5
CORSICANA, TX         20  31  20  49  29 /  60  50   5   5   5
TEMPLE, TX            17  32  20  52  27 /  60  20   5   5   5
MINERAL WELLS, TX     14  28  20  41  26 /  30  20   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST FRIDAY FOR TXZ121-122-134-
135-142>148-156>162-174-175.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY
FOR TXZ092>095-102>107-117>120-123-131>133.

&&

25/58
Hazardous weather outlook, Feb 3, 3:48 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CST THU FEB 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF SNOW LATE TONIGHT ACROSS MUCH OF NORTH TEXAS.
THE BEST CHANCE FOR ACCUMULATING SNOW BETWEEN 1 AND 3 INCHES
WILL OCCUR ALONG AND SOUTHEAST OF A TERRELL...HILLSBORO...TO
KILLEEN LINE WHERE A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9
PM THIS EVENING. LIGHT SNOW OR FLURRIES WILL BE POSSIBLE ACROSS
THE REMAINDER OF THE REGION WITH ACCUMULATIONS GENERALLY ONE INCH
OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LIGHT SNOW WILL BE POSSIBLE FRIDAY MORNING. AREAS ALONG AND SOUTHEAST OF A
TERRELL...HILLSBORO...TO KILLEEN LINE WILL REMAIN UNDER A WINTER
WEATHER ADVISORY THROUGH MIDDAY FRIDAY. LIGHT SNOW OR FLURRIES ARE
POSSIBLE ACROSS THE REMAINDER OF THE REGION FRIDAY MORNING WITH
ALL SNOW ENDING FROM WEST TO EAST FRIDAY AFTERNOON.

THERE WILL BE A SLIGHT CHANCE OF LIGHT SNOW ACROSS THE NORTHERN
SECTIONS OF NORTH TEXAS SUNDAY NIGHT WITH LIGHT RAIN OR LIGHT SNOW
POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 3, 3:40 PM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CST THU FEB 3 2011

TXZ091>095-100>107-115>120-123-129>133-141>144-156-157-040500-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-
340 PM CST THU FEB 3 2011

...SNOW TO RETURN TO NORTH TEXAS TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTH TEXAS
OVERNIGHT. AREAS OF SNOW ARE EXPECTED TO DEVELOP OVERNIGHT AND
MOVE NORTHEAST. SNOWFALL ACCUMULATIONS UP TO 1 INCH ARE EXPECTED
THROUGH EARLY FRIDAY MORNING WITH ISOLATED SPOTS RECEIVING SLIGHTLY
HEAVIER AMOUNTS. THIS SNOW IS EXPECTED TO STICK TO THE GROUND GIVEN
THE COLD TEMPERATURES BUT MAY ACTUALLY PROVIDE SOME TRACTION ON
ROADS WHICH ARE COVERED IN ICE.

PORTIONS OF NORTH TEXAS ARE UNDER A WINTER WEATHER ADVISORY AND IF
IT APPEARS THAT MORE SNOW WILL FALL THAN CURRENTLY ANTICIPATED...
THESE MAY BE EXPANDED LATER TONIGHT.

DUNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 heavy snow, 3 winter weather. Local standard time, as filed.

Heavy Snow, Navarro

When
February 3, 9:30 PM CST to February 4, 9:00 AM CST
Where
Navarro forecast zone
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Approximately 4-7 of snow fell across the county. In Eureka, 6.5 of snow was reported, and 6.8 of snow was reported in Rice. North of Corsicana, 6.2 of snow was reported.

Winter Weather, Limestone

When
February 3, 9:40 PM CST to February 4, 7:30 AM CST
Where
Limestone forecast zone
Injuries
0 direct, 4 indirect
Property damage
$30,000
Reported by
Newspaper
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Approximately 2 of snow fell across the county. Two vehicle accidents involving injuries were reported. The first occurred the night of the 3rd on SH 171. A car slid into oncoming traffic while trying to avoid another car and crashed into the back of an 18-wheeler. The driver and passenger of the car were transported to the local hospital. On the night of the 4th, another car traveling on US 84 hit an icy patch and slid into oncoming traffic. Both occupants of a vehicle that the car slid into were transported to area hospitals. Several other minor vehicle accidents were reported.

Winter Weather, Anderson

When
February 3, 10:00 PM CST to February 4, 10:00 AM CST
Where
Anderson forecast zone
Injuries
0 direct, 2 indirect
Property damage
$50,000
Reported by
Newspaper
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Around 2 of snow and a little amount of sleet fell across the county. A one vehicle rollover accident on TX 19 between Montalba and Bois d'Arc due to the slick roads injured two people.

Heavy Snow, Ellis

When
February 3, 10:00 PM CST to February 4, 11:30 AM CST
Where
Ellis forecast zone
Reported by
COOP Observer
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Approximately 5-6 of snow fell across the northeastern half of the county. The COOP Observer in Ennis reported a snowfall total of 5.5, but the COOP Observer in Maypearl only reported 2.75 of snow.

Heavy Snow, Henderson

When
February 3, 10:00 PM CST to February 4, 9:15 AM CST
Where
Henderson forecast zone
Property damage
$3,000
Reported by
Newspaper
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Total snowfall reports varied, but an average of 4-8 of snow fell across the western half of the county. In Gun Barrel City, around 8 of snow was reported. In Athens, a total of 4 of snow was reported. However, the COOP Observer in Athens reported 2.5 of snow. Four miles north of Chandler, the public reported 2.5 of snow.

Heavy Snow, Kaufman

When
February 3, 10:30 PM CST to February 4, 8:30 AM CST
Where
Kaufman forecast zone
Property damage
$20,000
Reported by
Public
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Snowfall totals of 5-8 were reported around the county. Up to 8 of snow was reported in the Cedar Creek Lake area. In Canton, a total of 7-8 of snow was reported. In Terrell and Mabank, over 6 of snow was reported. In Forney, about 5-6 of snow was reported. Many minor vehicle mishaps were reported on the snow covered roads.

Heavy Snow, Dallas

When
February 3, 11:00 PM CST to February 4, 11:00 AM CST
Where
Dallas forecast zone
Property damage
$150,000
Reported by
Public
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Snowfall totals across the county averaged 4-6 with the higher amounts across the eastern half of the county. Dallas police responded to 74 major traffic accidents and 121 minor accidents during the morning hours. Dallas Love Field had to close during the morning hours to remove the snow from the runways but was open by noon.

Heavy Snow, Rains

When
February 3, 11:00 PM CST to February 4, 11:00 AM CST
Where
Rains forecast zone
Property damage
$5,000
Reported by
Public
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Six to eight inches of snow fell across the county.

Heavy Snow, Tarrant

When
February 3, 11:00 PM CST to February 4, 11:00 AM CST
Where
Tarrant forecast zone
Injuries
0 direct, 6 indirect
Property damage
$50,000
Reported by
Public
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Approximately 4-6 of snow fell across much of Tarrant County, with lesser amounts of 2-4 reported elsewhere in the county. In Mansfield, 6 of snow was reported, and about 5 of snow was reported in Arlington and Saginaw. A total of 4 of snow was reported 5 miles north of Azle. At the NWS Office in north Fort Worth, 4 of snow was measured. At Cowboy Stadium in Arlington, ice and snow fell off the roof of the stadium in large chunks on the 4th, injuring 6 workers on the ground preparing for Superbowl 45. The incident happened at about 1:15 pm after the sun came out. Five of the injuries were minor but one worker was hit in the head and hospitalized. In Fort Worth, a large cast-iron water main burst at about 2 pm on the 4th at Alta Mere Drive and Calmont Avenue. A driver slid off the road near the water break and into a ditch. The car nearly filled with water.

Heavy Snow, Collin

When
February 3, 11:30 PM CST to February 4, 11:00 AM CST
Where
Collin forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Snowfall totals ranging from 4-7 fell across the county. The COOP Observer in Frisco reported a snowfall total of 5, but public reports of 6 in Wylie, Farmersville, and McKinney, and 7 in Anna and Melissa were also received. Six and a half inches of snow was also reported about 3 miles north of Princeton. An unknown number of injuries were reported due to broken bones from falling on ice.

Heavy Snow, Hunt

When
February 3, 11:30 PM CST to February 4, 11:00 AM CST
Where
Hunt forecast zone
Property damage
$15,000
Reported by
Public
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Snowfall totals of 5-6 were reported around the county. In Greenville, Quinlan, and the Lake Tawakoni area, 6 of total snow was reported. A total of 5.5 was reported in Wolfe City. Just under 5 of snow was reported in Caddo Mills.

Heavy Snow, Van Zandt

When
February 3, 11:30 PM CST to February 4, 8:00 AM CST
Where
Van Zandt forecast zone
Property damage
$8,000
Reported by
COOP Observer
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Approximately 6-8.5 of snow fell across the county. The COOP Observer in Wills Point measured 8.5 of snow. Five to six inches of snow was reported in Emory.

Heavy Snow, Rockwall

When
February 3, 11:30 PM CST to February 4, 11:00 AM CST
Where
Rockwall forecast zone
Property damage
$5,000
Reported by
Public
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

A total of 5-6.5 was reported through the county. In Royse City, 5.5 was measured, and in Rockwall, 6.5 was measured.

Winter Weather, Denton

When
February 3, 11:50 PM CST to February 4, 11:15 AM CST
Where
Denton forecast zone
Injuries
0 direct, 1 indirect
Property damage
$6,000
Reported by
Newspaper
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Approximately 2-4 of snow fell across the county. A firefighter was injured in Trophy Club and had to be transported to the hospital after falling on a frozen, snow covered surface.

Heavy Snow, Delta

When
February 4, 12:00 AM CST to 11:30 AM CST
Where
Delta forecast zone
Property damage
$5,000
Reported by
Public
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

About 5-6 of snow fell across the county.

Heavy Snow, Fannin

When
February 4, 12:15 AM CST to 12:00 PM CST
Where
Fannin forecast zone
Property damage
$2,000
Reported by
Newspaper
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Approximately 4-5 of snow fell across the county. Four inches of snow was reported in Bonham, and 5 of snow was reported in Trenton.

Heavy Snow, Hopkins

When
February 4, 12:30 AM CST to 12:00 PM CST
Where
Hopkins forecast zone
Property damage
$25,000
Reported by
Public
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Snowfall totals of 5-9 were reported around the county. The heaviest totals were in the southeast portions of the county. In Sulphur Springs, the reports varied from 6-9. The COOP Observer in Sulphur Springs reported 8.75 of snow. In Cumby, a total of 5.5 was reported. The snow caused many motorists to get stuck on the roadways.

Heavy Snow, Lamar

When
February 4, 1:00 AM CST to 12:00 PM CST
Where
Lamar forecast zone
Property damage
$12,000
Reported by
COOP Observer
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

About 4-6 of snow fell across the county. A total of 6.25 was reported in Roxton. In Paris, COOP Observers reported 4-5 of snow, but the public reported around 6 in some locations in the city. Six inches of snow was reported 7 miles north of Paris.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285454, 285215, 284759, 284888, 285195, 285199, 284762, 285453, 285455, 284760, 285198, 285458, 285461, 285456, 284765, 284892, 285196, 285209.